MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T4
Medical Device Problem Codes Particulates (1451); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a cataract surgery involving an intraocular lens (iol) implant procedure, a scratch or foreign material adhered to the surface of the lens after it was implanted.The foreign material could not be removed by aspiration with the irrigation/aspiration (i/a).Additional information received stating that there was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for analysis and the reported complaint could not be observed.The device was returned in a clear plastic bag.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced outside the nozzle tip.The plunger tip is bent/damaged, this is most likely due to being returned bagged and loose in the carton.No iol returned.No reported "foreign material" returned.Photo review: video show cataract removal.The nozzle comes into view and the tip was inserted into the incision the haptics appeared to be tucked in the optic fold.The iol was advanced into the eye and begins to unfold.A metal surgical instrument was used to position the iol.A white colored material is observed at the periphery of the optic.Attempts are made to remove the material with a surgical tool.It is unclear from the video if the material is removed.The product investigation could not identify the root cause for the reported complaint "scratch or foreign material adhered to surface of lens" as neither the lens or the reported material was returned.Only the device was returned for evaluation.Due to the lack of returned sample, we are unable to verify if the product contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20556807
Report Number9612169-2024-01092
Device Sequence Number21081801
Product Code MJP
UDI-Device Identifier00380652399364
UDI-Public(01)00380652399364(17)270611(11)230613(10)25660224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T4
Device Lot Number25660224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/27/2024
Date Device Manufactured06/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown